Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    How can I prevent bruising from insulin injections?

    I noticed I am getting bruising from the needles.. anyone have any suggestions?
  • Find a professional to answer your question

  • Lynne McCleary

    Credentialled Diabetes Educator (CDE), Diabetes Educator

    I am a credentialled diabetes educator and have been a diabetes educator for approx 20 years. I run a diabetes clinic in Toowoomba, Queensland - … View Profile

    Unfortunately, there will be times when you inject your insulin that it will always bruise. There is no correct answer for this question. It is all to do with how quickly you inject your insulin, the length of your needle and whether you are on certain medication that may cause further bruising. The best idea is to have a talk to a diabetes educator and go over how you inject your insulin and then follow what the diabetes educator recommends. Some basic tips include injecting slowly and look at whether you're putting your injection in at a 90 degree or 45 degree angle and what length of needle you use. But unfortunately, there are going to be times that it will always give a bit of a bruise.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices